Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 113, NWS Nashville, TN

July 9, 20225 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 9, 2022, 2:54 AM CDT for 5 counties in Tennessee. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2022, 2:54 AM CDT (07:54 UTC)
Expired
Jul 9, 2022, 3:30 AM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cannon County, TN, Davidson County, TN, Rutherford County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 58 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 3:00 AM CDTTSTM WND DMG2 N Gladeville, TN2 TREES AND A FENCE WERE BLOWN DOWN ALONG GLADEVILLE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1390 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

699 
WUUS54 KOHX 090754
SVROHX
TNC015-037-149-187-189-090830-
/O.NEW.KOHX.SV.W.0113.220709T0754Z-220709T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
254 AM CDT Sat Jul 9 2022

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southeastern Davidson County in Middle Tennessee...
  Rutherford County in Middle Tennessee...
  Eastern Williamson County in Middle Tennessee...
  Central Wilson County in Middle Tennessee...
  Northwestern Cannon County in Middle Tennessee...

* Until 330 AM CDT.

* At 254 AM CDT, a severe thunderstorm was located over Rural Hill,
  or 12 miles southwest of Lebanon, moving south at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Murfreesboro, Franklin, Lebanon, Woodbury, Smyrna, Brentwood, La
  Vergne, Mount Juliet, Nolensville, Forest Hills, Oak Hill, Belle
  Meade, Walterhill, Rural Hill, Antioch, Belinda City, Eagleville,
  Berry Hill, Auburntown and Fosterville.

This includes the following highways...
 Interstate 40 between mile markers 213 and 242.
 Interstate 65 between mile markers 68 and 81.
 Interstate 24 between mile markers 52 and 93.
 Interstate 840 between mile markers 35 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3586 8602 3566 8629 3565 8630 3566 8635
      3565 8635 3565 8637 3563 8637 3562 8640
      3563 8642 3565 8642 3564 8646 3568 8652
      3569 8652 3570 8654 3570 8663 3569 8664
      3571 8668 3571 8673 3610 8688 3629 8628
TIME...MOT...LOC 0754Z 347DEG 22KT 3609 8650 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

10
1 follow-up statement
914 
WWUS54 KOHX 090817
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
317 AM CDT Sat Jul 9 2022

TNC037-090826-
/O.CAN.KOHX.SV.W.0113.000000T0000Z-220709T0830Z/
Davidson TN-
317 AM CDT Sat Jul 9 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3586 8602 3566 8629 3565 8630 3566 8635
      3562 8640 3565 8642 3564 8646 3568 8652
      3579 8663 3597 8671 3599 8668 3597 8662
      3601 8661 3604 8656 3608 8655 3608 8653
      3606 8653 3610 8652 3618 8622
TIME...MOT...LOC 0816Z 330DEG 37KT 3581 8630 

$$

TNC015-149-187-189-090830-
/O.CON.KOHX.SV.W.0113.000000T0000Z-220709T0830Z/
Rutherford TN-Williamson TN-Wilson TN-Cannon TN-
317 AM CDT Sat Jul 9 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR RUTHERFORD...EAST CENTRAL WILLIAMSON...SOUTHERN WILSON AND
NORTHWESTERN CANNON COUNTIES...

At 316 AM CDT, a severe thunderstorm was located near Murfreesboro,
moving southeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Murfreesboro, Woodbury, Smyrna, La Vergne, Nolensville, Walterhill,
Rural Hill, Auburntown, Lascassas, Christiana, Fosterville, Triune,
Cedars Of Lebanon State Park, Rockvale, Milton, Gladeville and
Readyville.

This includes the following highways...
 Interstate 24 between mile markers 64 and 93.
 Interstate 840 between mile markers 42 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3586 8602 3566 8629 3565 8630 3566 8635
      3562 8640 3565 8642 3564 8646 3568 8652
      3579 8663 3597 8671 3599 8668 3597 8662
      3601 8661 3604 8656 3608 8655 3608 8653
      3606 8653 3610 8652 3618 8622
TIME...MOT...LOC 0816Z 330DEG 37KT 3581 8630 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 12:42 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 9, 12:42 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1242 AM CDT Sat Jul 9 2022

...New AVIATION...

.UPDATE...
Issued at 821 PM CDT Fri Jul 8 2022

Heat headlines have been cancelled. Temps have dropped off this
evening, especially in areas that have received rain and
thunderstorms.

A few marginally severe storms occurred this evening across the
Upper Cumberland with downed limbs and such, but most of the
storms have been sub-severe with heavy downpours, lightning, and
wind gusts around 35mph. Activity has been decreasing with
sunset, but we do expect things to pick up again through the
night. A weak boundary and low pressure wave will approach from
the northwest. Even in the late night hours, adequate instability
will remain for some "strong" storms, especially across the west
half which has not been worked over by storms. Abundant
atmospheric moisture will make heavy downpours likely.

&&

.SHORT TERM...
(This afternoon through Saturday Night)
Issued at 154 PM CDT Fri Jul 8 2022

A few showers and thunderstorms have started to pop up early this
afternoon ahead of the shortwave trough and cold front that will
move through later this evening. Plenty of moisture exists at the
surface, with afternoon dewpoints in the low to mid 70s across the
area. CAMs show isolated activity this afternoon and early evening
before a larger cluster of storms moves in during the mid evening
in the north and spreads to the southeast through the early
overnight hours. Models are still showing a bit of a difference in
timing, which is to be expected due to differences in the speed of
the front/evolution of the cold pool and outflow from the
convection this evening. Larger scale models show a decline in the
instability this evening into the overnight hours, while CAMs
still show decent CAPE in the 500 to 1500 J/kg range. Deep layer
shear does pick up slightly, but still on the weaker side, so with
any strong to severe storms the main threat will be damaging wind
gusts and some hail. All models show very high PWAT values in the
2.25 to 2.5 inch range, so any training of stronger showers and
storms or slower progression will provide an isolated flooding
threat as well. Showers and storms should be out of the mid state
before sunrise Saturday.

A deeper trough will try to move southeast on Saturday, and bring
a more pronounced front during the day. With northwest flow,
models want to place the better chances for showers and storms in
the south and east where diurnal support/frontal timing will be
better. Instability will be lingering around again ahead of the
front, so some strong to severe storms with damaging wind gusts
will not be out of the question. Chances for precip should move
out during the evening, and be drier overnight with most areas
finally seeing lows get into the 60s.

&&

.LONG TERM...
(Sunday through next Friday)
Issued at 154 PM CDT Fri Jul 8 2022

Sunday will see the upper trough move southeast overhead, with
some precip chances in the far southeast during the day. Rest of
the area should be dry, and a bit cooler, with highs in the low
80s to around 90. But, this cooler trend will be short lived as
the trough moves east and a strong Plains high slowly moves east
behind. High temps by Tuesday will be in the low to mid 90s. But
thankfully, another Midwest trough will move to the southeast
Tuesday night into the day Wednesday and provide some additional
relief from the heat but also bring chances for showers and
thunderstorms on Wednesday. Shortwave disturbances aloft to our
south may keep storm chances in the far south on Thursday, but
Friday looks to be dry with temperatures around seasonal normals.

&&

.AVIATION...
(06Z TAFS)
Issued at 1239 AM CDT Sat Jul 9 2022

A complex of storms is moving south out of Kentucky and is
expected to impact the terminal overnight. Vis could drop to IFR
while storms impact the terminals. More scattered showers and
storms are expected on Saturday as a cold front moves through the
area. WSW winds will shift to the NNW/N as the front passes the
terminals. Behind the front, MVFR cigs will move in for the rest
of the taf period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      92  70  90  70 /  60  30  10   0
Clarksville    89  67  89  65 /  50  10   0   0
Crossville     83  66  81  65 /  80  50  30  10
Columbia       93  69  90  67 /  60  40  10   0
Cookeville     86  68  84  67 /  80  50  20   0
Jamestown      83  65  82  64 /  80  50  20   0
Lawrenceburg   91  69  88  68 /  70  50  10   0
Murfreesboro   92  70  90  69 /  70  40  10   0
Waverly        91  68  90  66 /  40  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......13
SHORT TERM...Barnwell
LONG TERM....Barnwell
AVIATION.....Reagan
Hazardous weather outlook, Jul 8, 8:20 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
820 PM CDT Fri Jul 8 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-100130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
820 PM CDT Fri Jul 8 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Tonight.

Scattered thunderstorms are expected through tonight. Most storms
will contain heavy downpours, frequent lightning, and gusty winds
around 35 mph, but a couple of the storms could become severe with
damaging winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Generally thunderstorms are expected on Saturday. A few storms may
be severe with damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed. Please relay any information about
observed severe weather to the NWS in Nashville.

13

In the hours before

Special weather statement, Jul 9, 2:12 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
212 AM CDT Sat Jul 9 2022

TNZ007-008-026>029-090800-
Robertson TN-Davidson TN-Wilson TN-Trousdale TN-Cheatham TN-
Sumner TN-
212 AM CDT Sat Jul 9 2022

...Strong thunderstorms will impact portions of central Davidson,
Sumner, northwestern Wilson, Cheatham, Trousdale and Robertson
Counties through 300 AM CDT...

At 212 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Portland to 12 miles west of Ashland City.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gallatin, Springfield, Ashland City, Hartsville, Nashville, Madison,
Hendersonville, Mount Juliet, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Kingston Springs, Lakewood,
Pegram, Ridgetop, Cross Plains, Portland and Old Hickory.

This includes the following highways...
 Interstate 40 between mile markers 191 and 193, and between mile
markers 199 and 209.
 Interstate 65 between mile markers 85 and 118.
 Interstate 24 between mile markers 18 and 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3646 8618 3644 8617 3640 8600 3607 8703
      3616 8717 3618 8715 3621 8719 3624 8717
      3625 8719 3627 8716 3630 8715 3633 8723
      3632 8729 3635 8728 3641 8721 3642 8715
      3644 8715 3646 8712 3650 8712 3664 8668
TIME...MOT...LOC 0712Z 290DEG 35KT 3655 8656 3632 8725

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

10
Special weather statement, Jul 9, 2:50 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
250 AM CDT Sat Jul 9 2022

TNZ027-028-059-061>063-075-090830-
Cannon TN-Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
Bedford TN-Marshall TN-
250 AM CDT Sat Jul 9 2022

...Strong thunderstorms will impact portions of southern Davidson,
northeastern Marshall, Rutherford, eastern Williamson, Wilson,
northwestern Bedford and northern Cannon Counties through 330 AM
CDT...

At 249 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lebanon to near Bellevue. Movement was
south at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Murfreesboro, Franklin, Lebanon, Woodbury, Smyrna, Brentwood, La
Vergne, Mount Juliet, Nolensville, Forest Hills, Oak Hill, Belle
Meade, Thompson's Station, Watertown, Hermitage, Walterhill, Rural
Hill, Bellevue, Antioch and Belinda City.

This includes the following highways...
 Interstate 40 between mile markers 196 and 199, and between mile
markers 209 and 248.
 Interstate 65 between mile markers 55 and 82.
 Interstate 24 between mile markers 49 and 92.
 Interstate 840 between mile markers 29 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3605 8605 3596 8602 3587 8592 3561 8641
      3566 8682 3569 8681 3571 8678 3574 8686
      3610 8697 3633 8626 3631 8627 3630 8626
      3631 8625 3633 8625 3634 8623
TIME...MOT...LOC 0749Z 346DEG 42KT 3621 8629 3603 8697

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:37 PM CDTSpecial Weather StatementOHXVan Buren38 min
Jul 8, 7:39 PM CDTSpecial Weather StatementOHXRutherford36 min
Jul 9, 2:12 AM CDTSpecial Weather StatementOHXCheatham, Davidson, Robertson, Sumner, Trousdale48 min
Jul 9, 2:50 AM CDTSpecial Weather StatementOHXCannon, Rutherford, Williamson, Wilson40 min
Jul 9, 3:25 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Rutherford, Smith and 2 more50 min
Jul 9, 3:57 AM CDTSpecial Weather StatementOHXLewis, Maury48 min
Jul 9, 4:15 AM CDTSpecial Weather StatementOHXBedford, Coffee, Grundy, Van Buren, Warren45 min
Jul 9, 4:54 AM CDTSpecial Weather StatementOHXGiles, Lawrence, Marshall36 min
Jul 9, 6:22 PM CDTSpecial Weather StatementOHXCannon, Rutherford, Wilson38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.